CASE REPORT
Year : 2015  |  Volume : 6  |  Issue : 2  |  Page : 98-99

Hypokalemia and rhabdomyolysis


1 Department of Clinical Pharmacology, Bispebjerg Hospital, University of Copenhagen, Denmark
2 Department of Internal Medicine, Bispebjerg Hospital, University of Copenhagen, Denmark

Correspondence Address:
Henrik Horwitz
Department of Clinical Pharmacology, Bispebjerg Hospital, University of Copenhagen
Denmark
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0976-500X.155488

Rights and Permissions

The adverse drug event manager of the Capital Region of Denmark received a report of a 65-year-old male with type II diabetes and long-lasting treatment with indapamide. In addition, he had a history of a high consumption of licorice. For 2 weeks, the patient suffered from myalgia, which the general practitioner suspected to be polymyalgia rheumatica and referred him to the hospital. Initial blood samples revealed a reduced potassium concentration of 1.5 mmol/L (reference value: 6.6-4.6 mmol/L) and an elevated creatine kinase of 18,400 IU/L (reference value: 40-280 IU/L). We believe that the patient developed rhabdomyolysis due to severe hypokalemia, possibly induced by a pharmacodynamic interaction between licorice and indapamide.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed2614    
    Printed38    
    Emailed0    
    PDF Downloaded346    
    Comments [Add]    
    Cited by others 2    

Recommend this journal